Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Feeling tasteless, burning in face and nose and pain in temple. Took medicine. Any suggestion?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
No taste or smell since Feb. 2012. Alot of pain not consent at left temple. Some sinus infections on only that side. A strange burning in the face and nose on the left side also. A need to take advil everyday not more then 600mg. Antibiotics have been used, but don't change the symtoms.
Posted Fri, 24 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 1 hour later


Thanks for the query

After going through the brief history, I do feel that you are suffering atrophic rhinitis.

Atrophic rhinitis is a condition of the nose characterized by progressive atrophy (shrinking) of the nasal mucosa along with the underlying bones of turbinates. Following which, there is dryness of the nose, irritation, loss of smell/taste due to damage to the nerves in the olfactory area of the nose, foul smell from the nose with or without headache.

This is usually noticed in those individuals having endocrine imbalance, nutritional deficiencies, chronic sinusitis and undergone excessive nasal surgery causing destruction of the nasal mucosa and the turbinates.

Therapy is directed at keeping the nasal mucosa moist and help in rejuvenation of the nasal mucosa. You need to use saline nasal spray and liquid paraffin to keep the nasal mucosa moist. Drink plenty of water and take fresh fruits and vegetables. Avoid smoking, coffee or alcohol if any. With these above measures you should have some relief.

Hope I have answered your query; I will be available for the further queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor